Alert archive / Wisconsin / Small Craft Advisories in 2008
Small Craft Advisory 87, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 30, 2008, 4:29 AM CST. It took effect at Dec 30, 2008, 4:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 4:29 AM CST (10:29 UTC)
- In effect from
- Dec 30, 2008, 4:00 PM CST
- Expired
- Dec 31, 2008, 9:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 4:03 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 30, 4:03 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST TUE DEC 30 2008 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. HEADLINES WITH SNOWFALL THE MAIN CHALLENGE TODAY. EARLY THIS AM A NEARLY WEST TO EAST BAND OF SNOW EXTENDED OVER THE NRN PLAINS AND JUST ENTERING WRN WI EARLY THIS AM. RATE OF SNOW WOULD INDICATED THE SNOW WOULD SPREAD OVER THE REST OF THE REGION THIS AM. BEST DYNAMICS WITH THIS SNOW ASSIOCATED WITH STEEPER LAPSE RATES WITH COUPLED JET. PROGS INDICATE THESE SAME DYNAMICS DIMINISH A TAD OVER ERN WI THIS AM BUT H8 LOW THEN BECOMES THE DOMINATE PLAYER AS THIS LOW TRACKS FROM SRN MN AT 18Z TO INTO FAR SE WI BY 00Z. THE LATEST RUC INDICATES A MORE NORTHERN TRACK OF THE H8 LOW FOR WHAT ITS WORTH. GENERALLY SNOW AMOUNTS WILL RANGE FROM 2 TO 4 INCHES NORTH TO 4 TO 7 SOUTH...HOWEVER THE CONCERN IS NARROW BAND WHERE SNOW IS FOCUSED WHERE 6 TO 7 INCHES COULD OCCUR. HEADLINES MAY HAVE TO BE ADJUSTED AS THE MORNING WEARS WHEN THE HEAVIER SNOW BAND BECOMES MORE EVIDENT. LATEST RADAR TRENDS SUGGEST THE HEAVIER BAND MAY EXTEND FROM AROUND MSP TO AUW TO APL. AS MENTION...HEADLINES CHANGES MAY BE ONGOING THIS AM. WILL EXTEND THE HEADLINES INTO THE EVENING HOURS OVER EAST CENTRAL WISCONSIN DUE TO THE LINGERING SNOW AND BLOWING AND DRIFTING POTENTIAL AS THE SURFACE LOW PASSES WELL SOUTH AND THE PRES GRADIENT INCREASES. LES POTENTIAL ALONG THE LAKE SHORE ALSO OF CONCERN TO ENHANCE THE SYSTEM SNOWFALL. WINDS DO TURN SE TO NE TO NW FAIRLY QUICK SO LOCALLY HIGHER EFFECTS WOULD TEND TO BE LESS. HIGH PRESSURE SETTLES INTO LATER TONIGHT INTO WEDNESDAY FOR SOME QUIET WEATHER. WILL MENTION SOME SUB ZERO TEMPS WEST WITH ANTICIPATED DECREASING CLOUDS. WILL GO WITH AT OR JUST BELOW GUID NUMBERS. LATER SHIFTS MAY NEED TO ADJUST DOWN A TAD IF CLEARING IS QUICKER. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... NORTHERN HEMISPHERE INFRARED IMAGERY THIS MORNING INDICATED A PARADE OF STORMS MOVING MOVING ACROSS THE MIDDLE LATITUDES OF THE NORTHERN HEMISPHERE. THE FIRST SYSTEM WAS MOVING ACROSS THE AREA TODAY. THE SECOND SYSTEM WAS NOW MOVING INTO THE PACIFIC NORTHWEST AND WILL BE THE STORM FOR THURSDAY. THE THIRD SYSTEM WAS NOW ABOUT 2500 MILES WEST OF THE PACIFIC NORTHWEST AND WILL BE THE SYSTEM FOR THE WEEKEND. HIGH PRESSURE WILL SLIDE EAST OF THE AREA WEDNESDAY NIGHT. TEMPERATURES ARE NOT EXPECTED TO TANK AS HIGH CLOUDS SPREAD INTO THE REGION OVERNIGHT AS 850MB WARM ADVECTION BEGINS IN EARNEST. SOUTHERLY WINDS AT THE SURFACE ARE EXPECTED TO INCREASE AS WELL TO PREVENT TEMPERATURES FROM PLUNGING. LOWS SHOULD OCCUR DURING THE EVENING AND THEN GRADUALLY RISE OVERNIGHT. ON THURSDAY...I HAVE CRAFTED THE WEATHER/POP GRIDS WITH LIKELY CHANCES THROUGH THE DAY NORTH AND WEST OF A WISCONSIN RAPIDS TO IRON MOUNTAIN LINE. TO THE SOUTHEAST OF THIS LINE...WILL HAVE A CHANCE OF SNOW DURING THE MORNING...THEN SNOW WILL BE LIKELY DURING THE AFTERNOON. CONTINUED LIKELY CHANCES OF LIGHT SNOW THURSDAY NIGHT ACROSS THE EAST WITH A CHANCE ACROSS THE WEST. MODELS ALSO SHOW SOME FAIRLY STEEP MID LEVEL LAPSE RATES OF 6.5 C/KM TO ENHANCE SNOWFALL TOTALS. MODELS ALSO CONTINUE TO SHOW MOISTURE SCOURING OUT AROUND 700MB THURSDAY NIGHT...SO PRECIPITATION COULD END AS FREEZING DRIZZLE. DID NOT INCLUDE THIS SCENARIO IN THE FORECAST PACKAGE AS THERE WAS SOME CONCERN IF LOW LEVEL MOISTURE WOULD STILL BE AROUND. IF THIS SCENARIO STILL EXISTS OVER THE NEXT FEW MODEL RUNS...DAY SHIFT OR MYSELF CAN ADD FREEZING DRIZZLE WITHIN THE NEXT DAY OR TWO. OVERALL...THIS SYSTEM COULD PRODUCE ANOTHER 2 TO 5 INCHES OF SNOW WITH HIGHEST TOTALS OVER THE NORTH. MODELS HAVE COME INTO AGREEMENT WITH SYSTEM MOVING ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. HAVE RAISED CHANCES FOR SNOW SATURDAY AND CONSIDERABLY RAISED THEM SATURDAY NIGHT. STILL A LITTLE UNCERTAINTY ON HOW FAR EAST SNOW WILL GET INTO FAR NORTHEAST WISCONSIN SATURDAY AFTERNOON...BUT WAS STILL WORTH A 30-40 PERCENT CHANCE AT THIS POINT. THIS SYSTEM APPEARS TO BE CAPABLE OF PRODUCING ANOTHER 3 TO 5 INCHES OF SNOW FOR MUCH OF THE AREA. FINALLY...MODELS CAUGHT MY ATTENTION TONIGHT WITH SYSTEM TUESDAY INTO WEDNESDAY OF NEXT WEEK. BOTH THE ECMWF AND GFS DEVELOP A LOW OVER THE SOUTHERN PLAINS AND DEEPEN IT TO AROUND 980MB AS IT MOVES INTO MICHIGAN ON WEDNESDAY. IF THIS DOES COME TRUE...SOMEBODY ACROSS WISCONSIN WOULD SEE A VERY HEAVY SNOWFALL. STAY TUNED && .AVIATION...LIFR CONDITIONS WILL SPREAD OVER THE REGION TODAY AND INTO THIS EVENING...THEN IMPROVE TO VFR CONDITIONS TONIGHT. && .MARINE...WINDS PICKING UP THIS EVENING WARRANTS A SMALL CRAFT ADVISORY FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR WIZ038>040- 048>050. WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR WIZ030- 031-035>037-045. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ005- 010>013-018>021. WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ022- 073-074. && TDH/ECKBERG
Hazardous weather outlook, Dec 29, 4:02 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 402 PM CST MON DEC 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 402 PM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WINDS ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TUESDAY AND TUESDAY EVENING AS ANOTHER STORM SYSTEM BRINGS MORE SNOW TO THE AREA. A WIDESPREAD SNOWFALL OF 3 TO 5 INCHES IS EXPECTED OVER MUCH OF CENTRAL AND NORTHERN WISCONSIN. THE HIGHEST SNOW AMOUNTS ARE EXPECTED ALONG...NEAR THE HWY 29 CORRIDOR. A WINTER WEATHER ADVISORY IS IN EFFECT. ADDITIONAL SNOW IS POSSIBLE LATER THURSDAY AND THURSDAY EVENING AND AGAIN ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-302215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 402 PM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WEST GALES ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FROM TIME TO TIME DURING THE REST OF THE PERIOD.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:56 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.